MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD UNI CMNTLS TIB SZ B RM; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD UNI CMNTLS TIB SZ B RM; KNEE PROSTHESIS
Catalog Number 166573
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the nurse noticed two small puncture holes in the inner sterile plastic bag that contains the tibial implant.They didn't feel safe using the implant as the sterility might be compromised.They change gloves and unwrap a new implant with no holes and completed the surgery without any complications.This incident is related to a malfunction that could potentially lead to a sterility issue or serious injury.However, no patient harm or further outcome was reported.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2 - foreign: denmark.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The plastic pouch was returned and visually assessed.It was observed to have imperfections and is no longer vacuum sealed.The implant moves around freely inside the plastic pouch and this movement appears to have caused abrasion of the pouch from the rough, porous coating.Because there is no vacuum observed, it is evident that the pouch has been compromised.It should be noted that the cardboard box and blister were not returned for evaluation and so it was not possible to ascertain any level of damage to the outer packaging which might also have been present which might have enabled a root cause to be established.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Based on the available information, the reported event can be confirmed.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXFORD UNI CMNTLS TIB SZ B RM
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19689271
Report Number3002806535-2024-00255
Device Sequence Number15484364
Product Code NRA
UDI-Device Identifier00887868354724
UDI-Public(01)00887868354724(17)331001(10)7605164
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number166573
Device Lot Number7605164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight107 KG